View Full Version : Recently switched to Daytrana and need info!!


Huntsman
06-24-13, 01:46 PM
I was recently switched from Ritalin LA to Daytrana and the transition isn't going well. In fact, I went back to my Ritalin LA because the Daytrana was doing absolutely nothing for me. My doc prescribed the highest dose Daytrana patch out there and NOTHING,ZILCH,ZERO. It was like the patch was a placebo or something. I'm currently on 160 mg's a day of Ritalin LA and I didn't think the Daytrana would be an even switch and I told my doc that but he obviously didn't listen. I posted part of this in another forum on here but I thought I'd break up my situation a little over a couple different forums.

Anyway, does anyone here have any experience with this Daytrana or have an explanation as to why my doc thought this would be an "even swap" sort of speak? I'm confused and need some clarification.

Thanks and take care!

Fraser_0762
06-24-13, 02:04 PM
You said on another thread that the patch was 30mgs.

If you've been taking 160mgs of Ritalin on a daily basis, then you're never going to feel much (if anything) from a 30mg patch.

Perhaps you need to get off Ritalin for a while and allow the tolerance build up to settle down. Then you should "feel" something on a 30mg patch.

Huntsman
06-24-13, 02:53 PM
That's exactly what I told my doc and like I said in my other post, his response was "well, there may be a withdrawal period to deal with" My question is, why should there be? Why not prescribe something of equal effectiveness and not compound the recent symptoms that I mentioned in my other post? I mean, why add to the problems that brought me to this point?
All I want is a med that will give me the same benefits that the Ritalin LA has given with out the cardiac symptoms.
Not to sound overly dramatic but, I want my life back!!

Thanks for the response!!

Fraser_0762
06-24-13, 03:22 PM
In order to get positive benefits from the medication without too many nasty side effects is to take a break from the meds, so that a lower dose will be effective again when you go back on the medication.

When taking medication vacation from stimulants, i'm afraid withdrawal is an unavoidable part of the process. Because you've been on such a large dose of Ritalin, I wouldn't recommend going cold turkey, but gradually cutting it down until you're not taking any of it. Then give it a few weeks (free of Ritlain). Then start the Daytrana patches.

It will take you a couple of months to pull this off.